MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ACCES KIT 10 GA-DIAMOND TIP/END-OPEN-ST; DEVICE, PERCUTANEOUS, BIOPSY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ACCES KIT 10 GA-DIAMOND TIP/END-OPEN-ST; DEVICE, PERCUTANEOUS, BIOPSY
Model Number 03.804.517S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2021, a patient sustained a t8 compression fracture last year that was treated conservatively.She has had persistent pain since then.Imaging revealed abnormal signal and deformity within the anterior t8 vertebral body and was localized with fluoroscopy.Single shot views revealed a lytic lesion with a sclerotic margin in the anterior aspect of the vertebral body.The entry points for the bilateral pedicles were marked with a skin marker, and small stab incisions were created at the marked sites the t8 vertebral body was then accessed via the left pedicle utilizing a 15g depuy system trocar with the trocar tip placed into the left anterior aspect of the body.Needle tip positioned was verified with multiple fluoroscopic views.A spine biopsy was attempted through the trocar but sufficient tissue could not be obtained.Therefore, a second 10g trocar was placed through the right pedicle in and directed towards the posterior sclerotic edge of the lesion in the vertebral body.An 11g biopsy needle was then inserted through the right trocar , and a core biopsy was obtained.After the end of the procedure, this material was sent for pathologic analysis and was hand-delivered to the surgical pathology department.After this mixture containing pmma bone cement was prepared and instilled into the vertebral body, first through the left trocar and then through the right trocar, approximately 4cc of cement was injected into each trocar and good filling of the lesion was obtained from pedicle to pedicle centrally.There was no filling of the anterior-most aspect of the body.After the procedure, the left needle was withdrawn when attempting to withdraw the right needle.It was found to be densely anchored to the vertebra, and the needle handle became dislodged.The right incision was then extended to allow better access to the needle with a vice instrument.The vice was then used to slowly pull the needle from the vertebra, and the needle was withdrawn, the left incision was then closed using 3-0 prolene sutures.The entry sites were cleansed.The patient remained in the prone position until the cement had polymerized.The final views reveled a retained trocar in the right pedicle and the vertebral body.No evidence of cement leakage into the anterior vertebral body, disc spaces into the spinal canal was seen.Amputated at the dorsal edge of the pedicle.Concomitant device reported: unk insertion instruments: trocar: (part# unknown; lot# unknown; quantity: unknown).This report is for one (1) acces kit 10 ga-diamond tip/end-open-st.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: additional product code: (b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.Reporter (b)(6).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot, part: (b)(4), lot: 20f15-1, manufacturing site: (b)(6), supplier: (b)(6), release to warehouse date: (b)(6) 2020.Expiry date: (b)(6) 2025.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that a follow-up medwatch will be filed as appropriate.Follow-up medwatch will be filed as appropriate.

Brand Name
ACCES KIT 10 GA-DIAMOND TIP/END-OPEN-ST
Common Device Name
DEVICE, PERCUTANEOUS, BIOPSY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12882100
Report Number2939274-2021-06840
Device Sequence Number6010728
Product Code MJG
UDI-Device Identifier10705034722641
UDI-Public(01)10705034722641
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2025
Device Model Number03.804.517S
Device Catalogue Number03.804.517S
Device Lot Number20F15-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2021
Initial Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - INSERTION INSTRUMENTS: TROCAR: TRAUMA.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR
Patient SexMale